Alert archive / California / Wind Advisories in 2013
Wind Advisory 57, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 22, 2013, 9:15 AM PDT for Riverside County, California. It took effect at Jun 22, 2013, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 9:15 AM PDT (16:15 UTC)
- In effect from
- Jun 22, 2013, 3:00 PM PDT
- Expired
- Jun 23, 2013, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS76 KSGX 221615 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PDT SAT JUN 22 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THIS AFTERNOON THROUGH LATE TONIGHT... .ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE THIS AFTERNOON...WITH GUSTY WINDS DEVELOPING THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY LATE THIS AFTERNOON THROUGH LATE THIS EVENING. CAZ061-230100- /O.NEW.KSGX.WI.Y.0057.130622T2200Z-130623T1000Z/ COACHELLA VALLEY- 915 AM PDT SAT JUN 22 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SUNDAY. * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
1 follow-up statement
739 WWUS76 KSGX 230349 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 849 PM PDT SAT JUN 22 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THROUGH LATE TONIGHT... .GUSTY WINDS THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THROUGH LATE TONIGHT. WINDS WILL DECREASE SUNDAY MORNING...THEN INCREASE AGAIN LATE IN THE DAY. CAZ061-231000- /O.CON.KSGX.WI.Y.0057.000000T0000Z-130623T1000Z/ COACHELLA VALLEY- 849 PM PDT SAT JUN 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 22, 3:30 AM PDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 3:30 AM PDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT SAT JUN 22 2013 .SYNOPSIS... LOW PRESSURE ALOFT NEAR THE WEST COAST WILL MAINTAIN STRONGER ONSHORE FLOW INTO EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING. FOR COASTAL AND VALLEY AREAS...THE MARINE LAYER WILL DEEPEN INTO MONDAY WITH AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG EXTENDING INTO THE INLAND VALLEYS FOR SUNDAY AND MONDAY MORNINGS. FOR THE MIDDLE TO LATTER PART OF NEXT WEEK...HIGH PRESSURE TO THE EAST WILL EXPAND WESTWARD AND STRENGTHEN. THIS WILL BRING A STRONG WARMING TREND WITH TEMPERATURES FOR INLAND AREAS 10 TO 15 DEGREES ABOVE AVERAGE FOR NEXT WEEKEND. A SHALLOW MARINE LAYER WILL KEEP COASTAL AREAS COOLER WITH PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG. MID LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS BEGINNING AROUND THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES WILL MOVE INLAND WHILE ANOTHER FROM THE PACIFIC MOVES INLAND ALONG THE WEST COAST SUNDAY AND SUNDAY NIGHT. THIS WILL MAINTAIN STRONGER ONSHORE FLOW THROUGH EARLY NEXT WEEK WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS EACH LATE AFTERNOON THROUGH LATE EVENING WITH STRONGEST GUSTS IN THE WINDIER LOCATIONS TO AROUND 45 MPH. THE ONSHORE FLOW WILL ALSO BRING A SLOW COOLING TREND INTO MONDAY WITH SLOW WARMING FOR TUESDAY. FOR COASTAL AREAS...STRATUS IS MORE EXTENSIVE OVER THE COASTAL WATERS AND AREAS NEAR THE COAST AS EXPECTED AND SHOULD EXTEND INLAND INTO THE WESTERN SAN DIEGO COUNTY VALLEYS THIS MORNING. CONTINUED DEEPENING SHOULD TAKE IT INTO PORTIONS OF THE INLAND VALLEYS SUNDAY MORNING AND FARTHER INTO THE INLAND VALLEYS MONDAY MORNING...THEN NOT QUITE AS FAR INTO THE INLAND VALLEYS TUESDAY MORNING. FOR WEDNESDAY THROUGH EARLY NEXT WEEK...HIGH PRESSURE TO THE EAST WILL STRENGTHEN AND EXPAND WESTWARD WITH HIGH PRESSURE CENTERED OVER NEVADA AND UTAH NEXT WEEKEND. THIS WILL BRING A STRONG INLAND WARMING TREND AND SHALLOWER MARINE LAYER. A MINOR AMOUNT OF MID LEVEL MONSOONAL MOISTURE COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS BEGINNING AROUND THURSDAY. THE WARMING WILL TAKE TEMPERATURES TO 5 TO 10 DEGREES ABOVE AVERAGE FOR INLAND AREAS AND LOCALLY 10 TO 15 DEGREES ABOVE AVERAGE. THIS WOULD PUSH HIGH TEMPERATURES TO AROUND 100 IN THE INLAND EMPIRE AND AROUND 115 IN THE LOWER DESERTS. CLOSER TO THE COAST...THE MARINE LAYER AND WEAK ONSHORE FLOW WILL KEEP COASTAL AREAS COOLER WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE AVERAGE. && .AVIATION... 220847Z...COAST/VALLEYS...STRATUS WILL CONTINUE TO FILL INTO THE COASTAL AREAS ABOUT 10-15 SM INLAND THROUGH 1400 UTC...WITH BASES 1000-1200 FT MSL AND TOPS 1600-1800 FT MSL. HIGHER COASTAL TERRAIN MAY SEE VIS 3-5SM BR. 1400-1800 UTC...STRATUS CLEARING TO THE COASTAL WATERS. 1800-23/0300 UTC...MOSTLY SKC WITH UNRESTRICTED VIS. 23/0300-0900 UTC...STRATUS MOVING 15-20 SM INLAND WITH BASES 1200-1400 FT MSL AND TOPS 1800-2000 FT MSL. BKN CIGS AND/OR 3-5SM BR VIS MAY MAKE IT INTO KONT DURING THE 23/1200-1400 UTC TIME-PERIOD. MTNS/DESERTS...FEW CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH TONIGHT. WESTERLY WINDS 20-25 KT WITH GUSTS 35-40 KT ALONG THE RIVERSIDE AND SAN DIEGO COUNTY RIDGE-TOPS...DESERT SLOPES AND ADJACENT DESERT AREAS LATE THIS AFTERNOON INTO THIS EVENING WILL CREATE MOD-STG UDDFS AND AREAS OF LLWS OVER AND EAST OF THE AFOREMENTIONED MTNS. && .MARINE... HIGHEST HIGH TIDES OF 7.5 FEET IN SAN DIEGO COUNTY AND NEAR 7 FEET IN ORANGE COUNTY WILL OCCUR THIS EVENING AND SUNDAY EVENING. LOWEST TIDES WILL BE NEAR -1.8 FEET AND OCCUR DURING THE EARLY MORNING HOURS. WITH TIDAL SWINGS THIS GREAT...STRONG RIP CURRENTS ARE LIKELY. MINOR TIDAL OVERFLOW WILL ALSO BE POSSIBLE DURING THE EVENING HIGH TIDES...MAINLY IN LOW LYING AREAS ALONG THE BEACHES. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17 AVIATION/MARINE...HARRISON
Hazardous weather outlook, Jun 22, 5:45 AM PDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 545 AM PDT SAT JUN 22 2013 CAZ042-043-231330- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 545 AM PDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS THE POSSIBLY OF MINOR TIDAL OVERFLOW NEAR THE TIME OF HIGH TIDE THIS EVENING FROM HIGH ASTRONOMICAL TIDES. THE LARGE SWINGS BETWEEN HIGH AND LOW TIDES WILL ALSO CAUSE STRONG RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY EVENING...THERE IS THE POSSIBLY OF MINOR TIDAL OVERFLOW NEAR THE TIME OF HIGH TIDE THIS FROM HIGH ASTRONOMICAL TIDES. THE LARGE SWINGS BETWEEN HIGH AND LOW TIDES WILL ALSO CAUSE STRONG RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055-056-058-060>062-231330- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 545 AM PDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS...MOUNTAINS...AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR FRIDAY...STRENGTHENING HIGH PRESSURE OVER THE WEST WILL BRING HOT DAYTIME TEMPERATURES WITH HIGHS AROUND 100 IN THE INLAND VALLEYS...AROUND 115 IN THE LOWER DESERTS...105 TO 100 IN THE UPPER DESERTS...IN THE 90S IN THE MOUNTAINS AT LOWER ELEVATIONS...AND IN THE 80S AT ELEVATIONS ABOVE 6000 FEET. DURING PERIODS OF HOT WEATHER...AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. 17
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:54 AM PDT | Coastal Flood Statement | SGX | San Diego | 42 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.